I just had a stent placed in my superior mesenteric
The blockage of the superior mesenteric artery depend on many factors.
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.
I understand your concern.
The blockage of 90 % of the superior mesenteric artery is a very significant blockage.
The timing of the blockage of the stent depends on many factors.
High cholesterol is one of the most important factors which contribute in the blockage.
Blood clots can also be the cause of the blockage.
There are a variety of ways to treat this including a bypass procedure or sometimes with a new intravascular stent.
The procedure is not always an emergency.
I would recommend to consult a vascular surgery about the best way of treatment in your case.
Hope I have answered your query.
Let me know if I can assist you further.
Thank you for your prompt response. The stent was only inserted last Monday. I was airlifted to a Trauma Center in Pensacola Florida. Three years ago I had a stent inserted in my left anterior descending artery.
The plaque buildup in my superior mescenteric artery took place prior to the stent. Retrospectively, I now realize I ignored the symptoms for years assuming they were part of the aging process. I am amazed after only a week how much better I feel. It is amazing what medical science is capable of today!
My question is how long (years?) this 90% blockage may have been building?
The number of years depends on many factors, it can not be specified.
Hi again dear.
Thank you for the details on your answer.
The blockage of the artery may need several years to build up.
I can not give you a specific answer regarding the number of the years because it depends on many factors.
The level of cholesterol in the blood during these years is one of the main factors.
Reducing cholesterol and other risk factors can slow down cholesterol plaques from buildup.
Blood pressure during these years have also influenced in the formation of the plaques.
Hope I helped you dear.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What is the cause of excessive sweating resulting in the feeling of been...
- What can cause itching and welts on the upper abdomen?
- How to treat itching of the skin with small scabs on hands and arms?
- What type of exercises are advisable for a patient with high blood...
- What causes severe pelvic pain after engaging in sexual intercourse?
- Can Simvastatin cause side-effects after being on it for 4 years?
- What do abdominal pain with difficulty urinating indicate?
- Does mold causes heart palpitation and hot flashes?
- Can Ketamine help treat chronic depression in an elderly person?
- How can itchy rashes on the stomach be treated despite using Lotrix lotion?